MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC HEARTSTRING III PROXIMAL SEAL; CLAMP, VASCULAR

MAQUET CARDIOVASCULAR LLC HEARTSTRING III PROXIMAL SEAL; CLAMP, VASCULAR
Model Number HS-3045
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The reported that the hst iii seal (4.5mm), 5-pack loaded correctly, but the seal was not fully inserted and came off the tube.The seal exited the delivery tube on actuation.The dark gray actuation button at the top was pressed.An audible click upon actuation and the seal remaining inside the delivery tube upon planned delivery into the aorta was not done therefore, they used another heart-string instead of using this product.The patient has no health hazards.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).
 
Event or Problem Description
The reported that the hst iii seal (4.5mm), 5- pack loaded correctly, but the seal was not fully inserted and came off the tube.The seal exited the delivery tube on actuation.The dark gray actuation button at the top was pressed.An audible click upon actuation and the seal remaining inside the delivery tube upon planned delivery into the aorta was not done therefore, they used another heart-string instead of using this product.There is no processing delay.The patient has no health hazards.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).The device was returned to the factory for evaluation on 05/03/2023.An investigation was conducted on (b)(6) 2023.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.The delivery device was returned outside the loading device with the white plunger not depressed and the blue safety on, which prevents the white plunger from being depressed.The seal and tension spring assembly was observed in the delivery device., but not in its normal seated position.The seal was observed to be in deployed and opened state.A mechanical evaluation was conducted.The seal and tension spring assembly was removed from the delivery device with no physical or visual difficulties observed.There were no visual defects observed on the seal, no cracks or delamination was observed on the seal.Measurements of the delivery device were taken; the inner diameter was measured at 0.197 inches, the outer diameter was measured at 0.227 inches (rm2036883).The length of the delivery tube was measured at 2.49 inches (mcv00004217).The measurement values recorded for the delivery tube were within the tolerance specifications.Based on the returned condition of the device as well as the evaluation results, the reported failure "activation problem" was not confirmed but the analyzed failure "fitting problem" was observed.The lot # 3000248143 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.

Brand Name
HEARTSTRING III PROXIMAL SEAL
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key16709764
Report Number2242352-2023-00292
Device Sequence Number12290100
Product Code DXC
UDI-Device Identifier00607567700307
UDI-Public00607567700307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Model NumberHS-3045
Device Catalogue NumberHS-3045
Device Lot Number3000248143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/11/2023
05/19/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/01/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown